Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Apr 20, 2021, 5:42 AM EDT for Palm Beach County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2021, 5:42 AM EDT (09:42 UTC)
- Expired
- Apr 20, 2021, 6:30 AM EDT
- In force
- 48 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Melbourne radar (KMLB), 140 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1822 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.6
The text
As transmitted.
567
WWUS82 KMFL 200942
SPSMFL
Special Weather Statement
National Weather Service Miami FL
542 AM EDT Tue Apr 20 2021
FLZ067-068-168-201030-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
542 AM EDT Tue Apr 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 630 AM EDT...
* At 542 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 10 miles east of Canal Point, moving
northeast at 30 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Jupiter, Palm Beach Gardens, Tequesta, North County Airport, The
Acreage, Caloosa, Philo Farms, Jupiter Farms and Limestone Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2692 8003 2671 8048 2687 8058 2696 8043
2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 0942Z 244DEG 24KT 2683 8046
$$
Hadi/CWCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 20, 3:39 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 20, 3:39 AM EDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Miami FL 339 AM EDT Tue Apr 20 2021 ...WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS CONTINUE TODAY... .DISCUSSION... SHORT TERM (Through Wednesday): A frontal boundary remains quasi-stationary around the Lake region, and keeping SoFlo under SW flow, which in turn keeps advecting deep and warm air from the Caribbean. Model solutions also depict another mid-level shortwave feature traveling along the boundary, which will also contribute to supporting flares of deep convection through the rest of today. Already radar has shown a couple of instances where training of cells has taken place, with 1 hour unbiased accumulations indicating 2-3 inches in places near Liberty city and Miami Shores during the overnight hours. It is still a long way before this event is over, so a watchful eye will be kept for such instances where training of cells and colliding boundaries may operate in order to keep persistent rainfall over the same location. As advertised, the moisture profile continues to increase, not only over the lake region but all across SoFlo, with PWAT values in the 1.5 to 2 inches range today. And along with CAPE around 2K, 500 mb temps around -10C, and sufficient bulk shear values, expect additional rounds of showers through this evening with localized flooding possible. This afternoon looks like the best time for daytime heating to further enhance potential for strong to severe cells, with concerns being damaging winds, hail, excessive rainfall, and even an isolated tornado can't be ruled out. That said, daytime heating should take a modest hit from the persisting cloud cover and shower activity, but still be able to push highs into the mid to upper 80s over much of the area. Similar general scenario on Wednesday, with models hinting at the first sings of the front finally pushing a little further south during the late afternoon and into the early evening hours. && LONG TERM (Wednesday Night through Monday): Long range models finally show an initial push of the front over central Florida, which seems to moves across SoFlo on Thursday, and clear the state by the evening hours. Guidance then shows good consensus in bringing drier air behind the FROPA, with a break form the wet pattern finally taking place. By Friday, models show another trough deepening over the central CONUS, which drags another frontal boundary into the northern Gulf waters and towards the Florida peninsula during the upcoming weekend. Uncertainty remains regarding the final solution of this scenario, which will surely continue to evolve during the later part of the long term. Lingering cloud cover should keep high temperatures in the low-mid 80s on Thursday, then a warming trend returns to the area on Friday with afternoon highs back into the upper 80s to near 90 for the weekend. && .AVIATION (06Z TAFS)... MVFR/IFR periods possible through around 07Z with a large area of rain and embedded thunderstorms slowly moving across South Florida. Will continue to handle the situation with TEMPOS/AMD. Can't rule out occasional LIFR, but for now it seems mostly stratiform rain will prevail through the rest of the morning hours. Light SW flow will become breezy and gusty at times this afternoon, then back to a light flow after 21/00-01Z. && .MARINE... A cold front moving located across central Florida is bringing widespread showers and scattered thunderstorms through the middle of the week. Winds may reach cautionary levels at times over the Atlantic waters this afternoon. Strong to severe thunderstorms may develop over the coastal waters during the next couple of days, bringing brief periods of gusty winds and rough seas. && .BEACHES...A Moderate Risk of Rip Currents continues today for all the Palm Beaches. && .PRELIMINARY POINT TEMPS/POPS... Miami 89 74 87 70 / 50 60 70 30 West Kendall 90 73 88 68 / 40 60 60 30 Opa-Locka 88 73 86 68 / 50 60 70 30 Homestead 88 72 87 68 / 30 50 60 30 Fort Lauderdale 87 74 86 70 / 60 60 80 30 N Ft Lauderdale 87 73 85 69 / 70 60 80 30 Pembroke Pines 88 73 87 68 / 60 60 80 30 West Palm Beach 86 70 83 67 / 80 70 70 20 Boca Raton 87 72 85 68 / 70 60 80 30 Naples 82 72 82 66 / 70 70 70 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 20, 4:19 AM EDT, 1 hour 23 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 419 AM EDT Tue Apr 20 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 202030- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 419 AM EDT Tue Apr 20 2021 ...Showers and Thunderstorms Continue Today... ...Moderate Risk of Rip Currents for the Palm Beaches... ...Localized Flooding Possible Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: scattered thunderstorms continue across the area, with primary hazards being will be lightning strikes, locally heavy rainfall, and gusty winds. Flooding: periods of heavy rain can result in localized flooding, especially over urban areas with poor drainage. Multiple storms affecting the same area will lead to accumulation of water on roads, especially intersections prone to flooding. Hail: some thunderstorms may produce hail today. Wind: the strongest thunderstorms may produce brief periods of gusty winds that could reach 50 mph or higher. Severe storms may produce damaging winds this afternoon. Waterspouts: a waterspout or two may be possible in the stronger thunderstorm activity. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Chances of strong to severe thunderstorms on Wednesday as a frontal boundary meanders around and north of South Florida through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but individual spotters are encouraged to report any significant weather events to the National Weather Service Office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Apr 20, 3:04 AM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
304 AM EDT TUE APR 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM MARINE TSTM WIND 1 S NORTH MIAMI BEACH 25.91N 80.16W
04/20/2021 M42 MPH MIAMI-DADE FL MESONET
A MARINE THUNDERSTORM WIND GUST OF 42 MPH /
36 KNOTS WAS RECORDED BY MESONET STATION
XNMI NORTH MIAMI.
&&
WEINMANLocal storm report, Apr 20, 3:25 AM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
325 AM EDT TUE APR 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 AM MARINE TSTM WIND 2 NE DANIA BEACH 26.09N 80.12W
04/20/2021 M50 MPH BROWARD FL MESONET
A MARINE THUNDERSTORM WIND GUST OF 50 MPH /
43 KNOTS WAS RECORDED BY MESONET STATION
XPEG PORT EVERGLADES.
&&
WEINMANLocal storm report, Apr 20, 3:31 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
331 AM EDT TUE APR 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM MARINE TSTM WIND 1 E DANIA BEACH 26.06N 80.13W
04/20/2021 M39 MPH BROWARD FL MESONET
A MARINE THUNDERSTORM WIND GUST OF 39 MPH /
34 KNOTS WAS RECORDED BY MESONET STATION
XPES PORT EVERGLADES SOUTH.
&&
WEINMANLocal storm report, Apr 20, 3:54 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
354 AM EDT TUE APR 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 AM TSTM WND GST 1 NW DANIA BEACH 26.07N 80.15W
04/20/2021 M41 MPH BROWARD FL ASOS
A THUNDERSTORM WIND GUST OF 41 MPH WAS
RECORDED BY ASOS STATION KFLL FORT
LAUDERDALE/HOLLYWOOD INTL AIRPORT.
&&
WEINMANLocal storm report, Apr 20, 3:55 AM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
355 AM EDT TUE APR 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 AM TSTM WND GST NORTH PERRY AIRPORT 26.00N 80.23W
04/20/2021 M41 MPH BROWARD FL ASOS
A THUNDERSTORM WIND GUST OF 41 MPH WAS
RECORDED BY ASOS STATION KHWO PEMBROKE
PINES.
&&
WEINMANSpecial weather statement, Apr 20, 5:42 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
542 AM EDT Tue Apr 20 2021
FLZ067-068-168-201030-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
542 AM EDT Tue Apr 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 630 AM EDT...
* At 542 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 10 miles east of Canal Point, moving
northeast at 30 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Jupiter, Palm Beach Gardens, Tequesta, North County Airport, The
Acreage, Caloosa, Philo Farms, Jupiter Farms and Limestone Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2692 8003 2671 8048 2687 8058 2696 8043
2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 0942Z 244DEG 24KT 2683 8046
Hadi/CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:25 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Apr 19, 9:38 PM EDT | Special Marine Warning | MFL | 97 min | |
| Apr 19, 9:41 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Apr 19, 10:00 PM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Apr 19, 10:03 PM EDT | Special Marine Warning | MFL | 87 min | |
| Apr 19, 10:11 PM EDT | Special Weather Statement | MFL | Monroe | 64 min |
| Apr 19, 10:44 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Apr 19, 11:01 PM EDT | Special Weather Statement | MFL | Miami-Dade | 44 min |
| Apr 19, 11:04 PM EDT | Special Marine Warning | MFL | 56 min | |
| Apr 19, 11:25 PM EDT | Special Marine Warning | MFL | 65 min | |
| Apr 19, 11:41 PM EDT | Special Marine Warning | MFL | 64 min | |
| Apr 19, 11:50 PM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Apr 19, 11:56 PM EDT | Special Marine Warning | MFL | 94 min | |
| Apr 20, 12:18 AM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Apr 20, 12:24 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 4 hr |
| Apr 20, 12:26 AM EDT | Special Marine Warning | MFL | 45 min | |
| Apr 20, 1:28 AM EDT | Special Marine Warning | MFL | 92 min | |
| Apr 20, 1:32 AM EDT | Special Weather Statement | MFL | Monroe | 58 min |
| Apr 20, 2:19 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Apr 20, 2:25 AM EDT | Flash Flood Warning | MFL | Miami-Dade | 3 hr |
| Apr 20, 2:32 AM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 58 min |
| Apr 20, 2:34 AM EDT | Special Weather Statement | MFL | Miami-Dade | 56 min |
| Apr 20, 2:36 AM EDT | Special Weather Statement | MFL | Collier | 39 min |
| Apr 20, 2:37 AM EDT | Special Marine Warning | MFL | 83 min | |
| Apr 20, 2:55 AM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Apr 20, 3:02 AM EDT | Special Marine Warning | MFL | 58 min | |
| Apr 20, 3:03 AM EDT | Special Weather Statement | MFL | Broward | 57 min |
| Apr 20, 7:42 AM EDT | Special Marine Warning | MFL | 63 min | |
| Apr 20, 8:34 AM EDT | Special Marine Warning | MFL | 26 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.